Q:

What are the ill efects of a magnesium overdose?

A:

Quick Answer

Ill effects of a magnesium overdose include nausea, diarrhea, very low blood pressure, slowed heart rate, irregular heartbeat and confusion, according to the University of Maryland Medical Center. High levels of magnesium sometimes lead to respiratory paralysis, cardiac arrest, coma and death.

Continue Reading

Full Answer

Due to potential side effects and interactions with medications, additional magnesium should be taken only under medical supervision, UMMC advises. For instance, magnesium interferes with some antibiotics as well as with certain blood pressure and diabetes medicines. People seldom ingest too much magnesium through their normal diets, though it is found in many foods, including whole grains, tofu, leafy green vegetables, seeds and nuts. Overdoses usually come in the form of laxatives or supplements.

Learn more about Side Effects
Sources:

Related Questions

Explore